MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; QEW
Catalog Number SEP6
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superior mesenteric artery (sma) using an indigo system separator 6 (sep6) and an indigo system aspiration catheter 6 (cat6).During the procedure, the physician advanced the cat6 and sep6 to the target vessel via femoral access and successfully performed a pass.It was reported that large clots were aspirated effectively.However, as the procedure progressed, the physician noticed that the sep6 was no longer effective and decided to remove it.Upon removal, the physician noticed that the bulb of the sep6 was partially fractured and only 1/8 of the bulb remained.It was reported that no fragments of the sep6 bulb could be located, and that the fragments may have been flushed out.The physician then used a second sep6 with the same cat6 to continue the procedure.After completing two passes in the target vessel using the sep6 and cat6, the bulb of the sep6 fractured within the cat6.Therefore, the sep6 and cat6 were removed from the patient, and the bulb of the sep6 was flushed out of the cat6.The procedure was completed using the same cat6 and the first sep6.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned indigo system separator 6 (sep6) confirmed that the separator bulb was fractured and revealed that the pusher wire was kinked near its distal end.If the sep6 is repeatedly manipulated through tough clot during use, damage such as this may occur.The fractured separator bulb was not returned for evaluation.Further evaluation of the sep6 revealed that the distal solder was not present on its distal end.This damage is incidental to the complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 6
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22038038
Report Number3005168196-2025-00161
Device Sequence Number12790238
Product Code QEW
UDI-Device Identifier00814548016146
UDI-Public00814548016146
Combination Product (Y/N)Y
Initial Reporter CountryRP
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSEP6
Device Lot NumberH00005019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale